MAUDE Adverse Event Report: BIO-MED DEVICES BIO-MED DEVICES; CROSSVENT VENTILATOR

BIO-MED DEVICES BIO-MED DEVICES; CROSSVENT VENTILATOR
Model Number 2200IC
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This ventilator was returned to the manufacturer for examination as a precaution.The manufacturer inspected the ventilator, and performed extended observation, including continuously running the ventilator for one week.No device problems were found (no insufficiency in output, no ventilation stoppages, and all alarms functional).The manufacturer concludes that the field problem most likely resulted from a source-gas issue, perhaps involving the switching mechanism between wall and tank inputs.
 
Event or Problem Description
User narrative: "this vent is used on our transport stretcher.A therapist went to pick up an intubated baby.While he was in the referring hospital, he placed the baby on the crossvent with the air and oxygen hooked to the wall.Baby was fine.He swapped gases to the tanks and took the baby to the ambulance.Once he got on the ambulance the baby began to desat, chest movement decreased, and poor breath sounds noted.He had to gases hooked to the wall outlet of the ambulance.Both cylinders on the ambulance were full.Et tube was confirmed in place.They took the baby off the vent and bagged.The sats came up and the breath sounds were good.He put the baby back on the vent and within a couple of mins the same scenario happened, desat, poor breath sounds and decreased chest movement.He ended up bagging the baby for the remainder of the transport.He said the vent was showing the set pip and peep.Nothing looked off on the vent screen.Once he got back, we left the circuit on and tried to troubleshoot.We placed a test lung and started the vent.Nothing looked out of place.The test lung held the peep and it was noticeable when a breath was delivered.You could take the test lung off and feel the flow.The vent showed pip and peep readings like nothing was wrong.He was adamant that the vent was not delivering the pressure.The only thing i could find that may or may not have had an impact is that he had the valve switches for the air and oxygen turned "on" to the tanks even when he was connected to the wall source.We are not 100% sure if the vent was functional or if it was user error at some point so we decided to send it back to make sure it was ok for use.".

Brand Name
BIO-MED DEVICES
Common Device Name
CROSSVENT VENTILATOR
Manufacturer (Section D)
BIO-MED DEVICES
61 soundview rd
guilford CT 06437
Manufacturer (Section G)
BIO-MED DEVICES
61 soundview rd
guilford CT 06437
Manufacturer Contact
ken close
61 soundview rd
guilford, CT 06437
2034580202
MDR Report Key22088473
Report Number1218704-2025-00002
Device Sequence Number7885979
Product Code CBK
UDI-Device Identifier00813841020805
UDI-Public00813841020805
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K942938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200IC
Device Catalogue Number2200IC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown